Alert archive / New York / Frost Advisories in 2006

Frost Advisory 4, NWS Buffalo, NY

September 29, 20069 counties in New York

NWS Buffalo, NY issued this frost advisory at Sep 29, 2006, 4:20 AM EDT for 9 counties in New York. It took effect at Sep 30, 2006, 2:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2006, 4:20 AM EDT (08:20 UTC)
In effect from
Sep 30, 2006, 2:00 AM EDT
Expired
Sep 30, 2006, 4:41 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 110 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 290820
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT FRI SEP 29 2006

...EARLY FALL COLD SPELL MAY PRODUCE FROST...

.HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION LATE TODAY AND
TONIGHT. CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH OUR CURRENT
COLD AIRMASS WILL LIKELY DROP TEMPERATURES INTO THE MID TO UPPER
30S OVERNIGHT.

NYZ012>014-020-021-085-291630-
/O.NEW.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
420 AM EDT FRI SEP 29 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY. 

LIGHT WINDS AND CLEAR SKIES WILL LEAD TO OVERNIGHT LOWS IN THE MID
TO UPPER 30S INLAND FROM LAKE ERIE. SCATTERED FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

NYZ006>008-291630-
/O.NEW.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
420 AM EDT FRI SEP 29 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY. 

LIGHT WINDS AND CLEAR SKIES WILL LEAD TO OVERNIGHT LOWS IN THE MID
TO UPPER 30S INLAND FROM LAKE ONTARIO. SCATTERED FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

SAGE
4 follow-up statements
000 
WWUS71 KBUF 291428
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1027 AM EDT FRI SEP 29 2006

...EARLY FALL COLD SPELL MAY PRODUCE FROST...

.HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION LATE TODAY
AND TONIGHT. CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH OUR
CURRENT COLD AIRMASS WILL LIKELY DROP TEMPERATURES INTO THE MID
TO UPPER 30S OVERNIGHT.

NYZ012>014-020-021-085-292100-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1027 AM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR SKIES WILL LEAD TO OVERNIGHT LOWS IN THE
MID TO UPPER 30S INLAND FROM LAKE ERIE. SCATTERED FROST IS
EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

NYZ006>008-292100-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1027 AM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR SKIES WILL LEAD TO OVERNIGHT LOWS IN THE
MID TO UPPER 30S INLAND FROM LAKE ONTARIO. SCATTERED FROST IS
EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 291945
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT FRI SEP 29 2006

...EARLY FALL COLD SPELL MAY PRODUCE FROST...

.HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION TONIGHT.
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS ASSOCIATED WITH OUR
CURRENT COLD AIRMASS WILL LIKELY DROP TEMPERATURES INTO THE MID 30S
ACROSS PARTS OF THE AREA OVERNIGHT.

NYZ085-292045-
/O.CAN.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
345 PM EDT FRI SEP 29 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY FOR SOUTHERN ERIE COUNTY. TEMPERATURES ARE ONLY EXPECTED
TO FALL TO THE UPPER 30S TONIGHT...AND THIS SHOULD PRECLUDE THE
DEVELOPMENT OF FROST IN THIS AREA. THEREFORE...THE ADVISORY HAS
BEEN CANCELLED.

$$

NYZ012>014-020-021-300400-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
345 PM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL LEAD TO
OVERNIGHT LOWS IN THE MID 30S WELL INLAND FROM LAKE ERIE.
SCATTERED FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

NYZ006>008-300400-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
345 PM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL LEAD TO
OVERNIGHT LOWS IN THE MID 30S INLAND FROM LAKE ONTARIO. SCATTERED
FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JJR
000 
WWUS71 KBUF 300209
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EDT FRI SEP 29 2006

...EARLY FALL COLD SPELL MAY PRODUCE FROST...

.HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION TONIGHT.
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS ASSOCIATED WITH OUR
CURRENT COLD AIRMASS WILL LIKELY DROP TEMPERATURES INTO THE MID
30S ACROSS PARTS OF THE AREA OVERNIGHT.

NYZ012>014-020-021-301015-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
1009 PM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL LEAD TO
OVERNIGHT LOWS IN THE MID 30S. SCATTERED FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

NYZ006>008-301015-
/O.CON.KBUF.FR.Y.0004.060930T0600Z-060930T1100Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1009 PM EDT FRI SEP 29 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
SATURDAY. 

LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL LEAD TO
OVERNIGHT LOWS IN THE MID 30S INLAND FROM LAKE ONTARIO. SCATTERED
FROST IS EXPECTED.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

LEVAN
000 
WWUS71 KBUF 300841
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
441 AM EDT SAT SEP 30 2006

NYZ006>008-012>014-020-021-300945-
/O.CAN.KBUF.FR.Y.0004.000000T0000Z-060930T1100Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-
ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...GENESEO...CANANDAIGUA...OLEAN...WELLSVILLE
441 AM EDT SAT SEP 30 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE FROST ADVISORY AS
IT IS NOW TOO LATE TO DO MUCH ABOUT IT.

THERE WERE NUMEROUS TEMPERATURE READINGS IN THE MID 30S OVER
INLAND AREAS OF THE WESTERN SOUTHERN TIER AND OVER PARTS OF
WYOMING COUNTY AS OF 4 AM THIS MORNING. FROST HAS FORMED IN THESE
AREAS ALREADY. INCREASING CLOUDS WILL BE SPREADING IN FROM THE
WEST BEFORE MORNING. THIS WILL HELP TEMPERATURES BEGIN TO RECOVER
AS THE CLOUDS RADIATE A LITTLE HEAT BACK DOWN TO THE SURFACE. IF
YOU ARE WAKING EARLY AND DIDNT PROTECT YOUR VEGETATION LAST
EVENING THEN YOU CAN STILL WATER IT BEFORE DAYBREAK AND MAYBE
SAVE IT FROM ANY ADDITIONAL DAMAGE.

LAKE EFFECT CLOUDINESS HELPED PROTECT MUCH OF THE EASTERN LAKE
ONTARIO REGION OVERNIGHT BUT THERE WERE A FEW READINGS IN THE MID
30S WITH NO DOUBT SCATTERED FROST.

$$

SAGE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 29, 3:20 AM EDT, 1 hour earlier.

Area forecast discussion, Sep 29, 3:20 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
320 AM EDT FRI SEP 29 2006

.SYNOPSIS...

MOST OF WESTERN AND NORTH CENTRAL NEW YORK WILL START TO DRY OUT A
LITTLE TODAY AFTER YESTERDAYS 1 TO 1.5 INCH RAINFALL...ALTHOUGH
THERE WILL BE SOME LEFTOVER LIGHT SHOWERS EAST OF LAKE ONTARIO THIS
MORNING WITH A FEW LAKE EFFECT SHOWERS ELSEWHERE.

THE DRIER WEATHER TODAY WILL ONLY LAST ABOUT 24 HOURS THOUGH AS THE
NEXT WEATHER MAKER WILL RACE ACROSS THE CANADIAN PRAIRIES AND UPPER
MISSISSIPPI VALLEY TONIGHT. THIS FEATURE WILL LIKELY BRING SOME RAIN
TO THE FAR WESTERN COUNTIES SATURDAY AFTERNOON...AND TO THE ENTIRE
FORECAST AREA SATURDAY NIGHT.

TEMPERATURES WILL BE QUITE AUTUMN LIKE FOR THE NEXT FEW DAYS...WITH
READINGS AVERAGING SEVERAL DEGREES BELOW NORMAL. IN FACT...THERE
WILL BE AREAS OF FROST TONIGHT FOR MUCH OF THE WESTERN SOUTHERN TIER
ALONG WITH PARTS OF THE FINGER LAKES AND EASTERN LAKE ONTARIO
REGIONS. A FROST ADVISORY WILL BE ISSUED FOR THESE AREAS.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...

A DEEP...BROAD BASED H5 TROUGH REMAINS IN PLACE ACROSS THE EASTERN
HALF OF NORTH AMERICA THIS MORNING WITH YESTERDAYS SHORTWAVE LIFTING
TO THE NORTHEAST ACROSS THE ST LAWRENCE VALLEY. LEFTOVER SHOWERS ON
THE BACKSIDE OF THE DEPARTING SHORTWAVE WILL CONTINUE TO THIN OUT
ACROSS THE NORTH COUNTRY EARLY THIS MORNING...WITH NOTHING MORE THAN
A LIGHT SHOWER OR TWO REMAINING BY LUNCHTIME.

CHILLY AIR (H8 ZERO TO -2C) IN THE WAKE OF THE SHORTWAVE WILL SWEEP
ACROSS LAKES ERIE AND ONTARIO TODAY...AND THIS WILL RESULT IN A FAIR
AMOUNT OF STRATO-CU ACROSS THE FORECAST AREA ALONG WITH THE CHANCE
FOR A FEW LIGHT LAKE EFFECT SHOWERS SOUTHEAST OF THE LAKES. LATE
SEASON DIURNAL EFFECTS AND MODERATE SHEAR BLO H8 SHOULD KEEP
ANYTHING SIGNIFICANT FROM FORMING...BUT THERE WILL BE THAT SHOWER
POSSIBILITY.

ALL IN ALL THOUGH...TODAY WILL BE MOSTLY PCPN FREE ACROSS WESTERN
NEW YORK AS A SHORWAVE RIDGE BETWEEN SYSTEMS WILL START TO PUSH
ACROSS THE REGION. THIS SFC BASED RIDGE WILL MOVE THROUGH THE
FORECAST AREA TONIGHT...ALLOWING FOR SKIES TO CLEAR ENOUGH FOR SOME
FROST TO DEVELOP IN THE NORMALLY COLDER AREAS WELL SOUTH OF BUFFALO
AND ROCHESTER...AND EAST OF LK ONTARIO. AS MENTIONED ABOVE...A FROST
ADVISORY WILL BE POSTED TO COVER THIS EVENT.

FOR SATURDAY...THE NEXT SHORTWAVE WILL BE CHARGING INTO THE OHIO
VALLEY WITH SHOWERS SPREADING INOT OUR AREA FROM WEST TO EAST DURING
THE COURSE OF THE DAY. THE NAM/WRF LOOKS OUT OF TOUCH IN ITS
HANDLING OF THIS FEATURE AS IT GIVES THE SYSTEM MORE OF A WARM
FRONTAL APPEARANCE. THE GFS HAS BEEN RATHER CONSISTENT WITH THE
FEATURE DURING THE PAST SEVERAL MODEL RUNS...AND IS MUCH WETTER AND
REALISTIC IN APPEARANCE.

WILL THUS RELY MORE ON THE GFS FOR TIMING AND QPF...WHICH IS WHAT
SURROUNDING OFFICES ARE DOING AS WELL. SPEAKING OF WHICH...THANKS TO
OUR PARTNERS (CLE, CTP, BGM, BTV) FOR GREAT COLLABORATION.

IN ANY CASE...THE TROUGH WILL SHARPEN DURING THE SATURDAY THROUGH
SUNDAY TIME PERIOD WITH ANOTHER ROUND OF WIDESPREAD RAIN
ANTICIPATED. THE TIMING WILL BE MUCH LIKE LAST WEEKEND WHEN THE BULK
OF THE PCPN IS EXPECTED LATE SATURDAY INTO EARLY SUNDAY...THEN SOME
MID LEVEL DRYING CAN BE EXPECTED SUNDAY AFTERNOON AS THE SFC FEATURE
WILL MOVE OFF THE NEW JERSEY COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

PERIOD STARTS WITH REGION ONCE AGAIN ON BACKSIDE OF DEPARTING SYSTEM
BUT WITH CYCLONIC UPSLOPE NORTHWEST FLOW...WILL NEED TO LEAVE IN
SHOWER THREAT MUCH OF SUNDAY NIGHT BEFORE RIDGE BUILDS ACROSS TO
SQUASH ACTIVITY MONDAY. WILL LEAVE CHC IN ONLY EASTERN AREAS MONDAY
MORNING...DRY WEST. STRONG WARM ADVECTION WILL BRING A RAPID WARMUP
MON NT AND TUES...BUT GFS SUGGESTS A BIT OF WARM FRONTAL ACTIVITY SO
WILL HAVE LOW CHC POPS IN FOR TUES AM...MAYBE A BRIEF WARM DRY
PERIOD IN AFTERNOON WITH 850S SOARING TO 14-16C SO L70S...THEN
ANOTHER SHARP COLD FRONT TUES NT SO CHC POPS AGAIN...LINGERING INTO
WED MORNING. THEN A STRONG RIDGE BUILDS DOWN LATER WED AND THURS FOR
FINALLY SOME DRY AUTUMN WX...ALTHOUGH COOL...WITH FROST/FREEZE
ISSUES ALMOST A CERTAINTY NEXT WED NT...BUT THIS IS ALREADY LATE
ACROSS INTERIOR ZONES.

&&

.AVIATION...

LOW PRESSURE WITHDRAWING DOWN THE ST LAWRENCE VALLEY WILL LEAD TO A
NORTHWEST FLOW OF DRIER AIR DURING THE DAY. ONCE THE RAIN PULLS OUT
OF THE EASTERN LAKE ONTARIO COUNTIES...VFR CONDITIONS WILL BECOME
PREDOMINANT OVER THE FORECAST AREA. HOWEVER A COLD POOL ALSO MOVING
IN ALOFT FROM THE NORTHWEST WILL CREATE ENOUGH LAKE INDUCED
INSTABILITY FOR SCATTERED SHOWERS WITH LOCALIZED MVFR CIGS AND
VSBYS. MAINLY CLEAR VFR CONDITIONS ARE EXPECTED OVERNIGHT.

&&

.MARINE...

A COLD NORTHWEST FLOW ACROSS THE WARM LAKES WILL LEAD TO
ENHANCEMENT OF WIND SPEEDS TODAY BUT WAVES WILL PROBABLY REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA. WITH THE LAKE INDUCED
INSTABILITY CONDITIONS WILL BE FAVORABLE FOR WATERSPOUTS...AT LEAST
IN THE MORNING...SO THEY WILL CONTINUE TO BE MENTIONED IN THE
FORECAST.

&&

.CLIMATE...

BUFFALO RECEIVED 1.22 INCHES OF RAIN THURSDAY...BRINGING SEP TOTAL
TO 6.91 INCHES. THIS IS 4TH GREATEST IN HISTORY...ONLY YEARS WITH
MORE WERE...
 8.99 IN 1977
 7.51 IN 1996
 7.44 IN 1975.

ROCHESTER WAS UP TO 5.33 INCHES FOR THE MONTH (0.50 THURSDAY)
...YEARS WITH MORE (IN 100 YRS)...
 6.30 IN 1977
 6.18 IN 1925
 5.71 IN 1924
 5.37 IN 1981
 5.32 IN 1979

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FOR NYZ006>008-012>014-020-021-085 FROM 2 AM
     SATURDAY TO 7 AM SATURDAY.
MARINE...NONE.

&&

SYNOPSIS...RSH
SHORT TERM...RSH
LONG TERM...SFM
AVIATION...SAGE
MARINE...SAGE
CLIMATE...SAGE

Nearby

Frost Advisories in New York, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.